Alert archive / Missouri / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 116, NWS Quad Cities, IA

June 17, 2017Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 17, 2017, 7:19 PM CDT for Clark County, Scotland County, Missouri. It was in force for 41 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2017, 7:19 PM CDT (00:19 UTC)
Expired
Jun 17, 2017, 8:00 PM CDT
In force
41 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 163 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 7:35 PM CDTTSTM WND DMGArbela, MODELAYED REPORT. TIME ESTIMATED FROM RADAR. TREE DOWN ON A POWERLINE.
Jun 17, 7:43 PM CDTTSTM WND DMGLuray, MOSEVERAL TREE BRANCHES AND POWER LINES DOWN IN TOWN...TIME ESTIMATED FROM RADAR.
Jun 17, 7:43 PM CDTHAIL 1.753 S Kahoka, MOACCOMPANIED BY 50 MPH WINDS. NO DAMAGE NOTED.
Jun 17, 7:49 PM CDTHAIL 2.752 Nw Antioch, MOWIND DRIVEN HAIL UP TO BASEBALL SIZED. NUMEROUS WINDSHIELDS DESTROYED.
Jun 17, 7:54 PM CDTHAIL 23 Ene Neeper, MOTIME ESTIMATED FROM RADAR.
Jun 17, 7:57 PM CDTTSTM WND DMG5 S Kahoka, MO20 INCH TREE LIMBS BROKEN FROM INTENSE WINDS.
Jun 17, 7:57 PM CDTHAIL 1.755 S Kahoka, MOHAIL MAY HAVE BEEN LARGER THAN GOLF BALLS. BROKE OUT WINDOWS IN MULTIPLE CARS.
Jun 17, 8:10 PM CDTHAIL 1.7515 N Canton, MORELAYED FROM WFO ST. LOUIS. REPORT WAS DELAYED THE TIME OF THE EVENT WAS ESTIMATED USING RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 5:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

218 
WUUS53 KDVN 180019
SVRDVN
MOC045-199-180100-
/O.NEW.KDVN.SV.W.0116.170618T0019Z-170618T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
719 PM CDT SAT JUN 17 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Eastern Scotland County in northeastern Missouri...
  Clark County in northeastern Missouri...

* Until 800 PM CDT

* At 718 PM CDT, a severe thunderstorm was located near Granger, or 8
  miles east of Memphis, moving east at 50 mph.

  HAZARD...70 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  Kahoka, Wayland, Wyaconda, Alexandria, Luray, South Gorin, Granger,
  St. Francisville, Winchester, Arbela, St. Patrick, Gregory Landing,
  Etna, Clark County Fairgrounds, Antioch, Ashton, Prospect Grove,
  Clark City, Neeper and Fairmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4025 9178 4039 9214 4055 9207 4045 9155
      4044 9153 4043 9152 4041 9153 4040 9149
      4038 9148 4038 9146 4037 9146 4038 9144
      4029 9149 4025 9150
TIME...MOT...LOC 0018Z 287DEG 43KT 4043 9201 

HAIL...1.25IN
WIND...70MPH
 
$$

08
6 follow-up statements
147 
WWUS53 KDVN 180022 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
722 PM CDT SAT JUN 17 2017

MOC045-199-180100-
/O.CON.KDVN.SV.W.0116.000000T0000Z-170618T0100Z/
Scotland MO-Clark MO-
722 PM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN SCOTLAND AND CLARK COUNTIES...

At 722 PM CDT, a severe thunderstorm was located over Wyaconda, or 12
miles west of Kahoka, moving east at 50 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Kahoka, Wayland, Wyaconda, Alexandria, Luray, South Gorin, Granger,
St. Francisville, Winchester, Arbela, St. Patrick, Gregory Landing,
Etna, Clark County Fairgrounds, Antioch, Ashton, Prospect Grove,
Clark City, Neeper and Fairmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4025 9178 4039 9214 4055 9207 4045 9155
      4044 9153 4043 9152 4041 9153 4040 9149
      4038 9148 4038 9146 4037 9146 4038 9144
      4029 9149 4025 9150
TIME...MOT...LOC 0022Z 287DEG 43KT 4042 9195 

HAIL...1.75IN
WIND...70MPH
 
$$

08
196 
WWUS53 KDVN 180031
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
731 PM CDT SAT JUN 17 2017

MOC045-199-180100-
/O.CON.KDVN.SV.W.0116.000000T0000Z-170618T0100Z/
Scotland MO-Clark MO-
731 PM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN SCOTLAND AND CLARK COUNTIES...

At 730 PM CDT, a severe thunderstorm was located near Luray, or near
Kahoka, moving east at 50 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Kahoka, Wayland, Wyaconda, Alexandria, Luray, South Gorin, Granger,
St. Francisville, Winchester, Arbela, St. Patrick, Gregory Landing,
Etna, Clark County Fairgrounds, Antioch, Ashton, Prospect Grove,
Clark City, Neeper and Fairmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4025 9178 4039 9214 4055 9207 4045 9155
      4044 9153 4043 9152 4041 9153 4040 9149
      4038 9148 4038 9146 4037 9146 4038 9144
      4029 9149 4025 9150
TIME...MOT...LOC 0030Z 287DEG 43KT 4039 9182 

HAIL...1.75IN
WIND...70MPH
 
$$

08
282 
WWUS53 KDVN 180035
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
735 PM CDT SAT JUN 17 2017

MOC045-199-180100-
/O.CON.KDVN.SV.W.0116.000000T0000Z-170618T0100Z/
Scotland MO-Clark MO-
735 PM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN SCOTLAND AND CLARK COUNTIES...

At 735 PM CDT, a severe thunderstorm was located near Kahoka, moving
east at 40 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Kahoka, Wayland, Wyaconda, Alexandria, Luray, South Gorin, Granger,
St. Francisville, Winchester, Arbela, St. Patrick, Gregory Landing,
Etna, Clark County Fairgrounds, Antioch, Ashton, Prospect Grove,
Clark City, Neeper and Fairmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4025 9178 4039 9214 4055 9207 4045 9155
      4044 9153 4043 9152 4041 9153 4040 9149
      4038 9148 4038 9146 4037 9146 4038 9144
      4029 9149 4025 9150
TIME...MOT...LOC 0035Z 287DEG 35KT 4040 9181 

HAIL...1.75IN
WIND...70MPH
 
$$

08
933 
WWUS53 KDVN 180039
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
739 PM CDT SAT JUN 17 2017

MOC045-199-180100-
/O.CON.KDVN.SV.W.0116.000000T0000Z-170618T0100Z/
Scotland MO-Clark MO-
739 PM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN SCOTLAND AND CLARK COUNTIES...

At 738 PM CDT, a severe thunderstorm was located near Kahoka, moving
east at 50 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Kahoka, Wayland, Wyaconda, Alexandria, Luray, South Gorin, Granger,
St. Francisville, Winchester, Arbela, St. Patrick, Gregory Landing,
Etna, Clark County Fairgrounds, Antioch, Ashton, Prospect Grove,
Clark City, Neeper and Fairmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4025 9178 4039 9214 4055 9207 4045 9155
      4044 9153 4043 9152 4041 9153 4040 9149
      4038 9148 4038 9146 4037 9146 4038 9144
      4029 9149 4025 9150
TIME...MOT...LOC 0038Z 287DEG 43KT 4039 9175 

HAIL...1.75IN
WIND...70MPH
 
$$

08
612 
WWUS53 KDVN 180043
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
743 PM CDT SAT JUN 17 2017

MOC045-199-180100-
/O.CON.KDVN.SV.W.0116.000000T0000Z-170618T0100Z/
Scotland MO-Clark MO-
743 PM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN SCOTLAND AND CLARK COUNTIES...

At 743 PM CDT, a severe thunderstorm was located near Kahoka, moving
east at 50 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Kahoka, Wayland, Wyaconda, Alexandria, Luray, South Gorin, Granger,
St. Francisville, Winchester, Arbela, St. Patrick, Gregory Landing,
Etna, Clark County Fairgrounds, Antioch, Ashton, Prospect Grove,
Clark City, Neeper and Fairmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4025 9178 4039 9214 4055 9207 4045 9155
      4044 9153 4043 9152 4041 9153 4040 9149
      4038 9148 4038 9146 4037 9146 4038 9144
      4029 9149 4025 9150
TIME...MOT...LOC 0043Z 287DEG 43KT 4037 9167 

HAIL...1.75IN
WIND...70MPH
 
$$

08
257 
WWUS53 KDVN 180048
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
748 PM CDT SAT JUN 17 2017

MOC199-180058-
/O.CAN.KDVN.SV.W.0116.000000T0000Z-170618T0100Z/
Scotland MO-
748 PM CDT SAT JUN 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTLAND COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 100 AM CDT for
west central Illinois...southeastern Iowa...and northeastern
Missouri.

LAT...LON 4025 9179 4032 9195 4052 9194 4045 9155
      4043 9152 4041 9153 4040 9149 4038 9148
      4038 9147 4037 9146 4038 9144 4029 9149
      4025 9150
TIME...MOT...LOC 0048Z 287DEG 43KT 4035 9157 

$$

MOC045-180100-
/O.CON.KDVN.SV.W.0116.000000T0000Z-170618T0100Z/
Clark MO-
748 PM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CLARK COUNTY...

At 748 PM CDT, a severe thunderstorm was located near Wayland, or 9
miles southeast of Kahoka, moving east at 50 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Kahoka, Wayland, Wyaconda, Alexandria, Luray, Winchester, St.
Patrick, Gregory Landing, Clark County Fairgrounds, Antioch, Ashton,
Clark City, Neeper, Fairmont and Medill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4025 9179 4032 9195 4052 9194 4045 9155
      4043 9152 4041 9153 4040 9149 4038 9148
      4038 9147 4037 9146 4038 9144 4029 9149
      4025 9150
TIME...MOT...LOC 0048Z 287DEG 43KT 4035 9157 

HAIL...1.75IN
WIND...70MPH
 
$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:54 PM CDT, 25 minutes earlier.

Area forecast discussion, Jun 17, 6:54 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
654 PM CDT Sat Jun 17 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 312 PM CDT Sat Jun 17 2017

At 19Z water vapor imagery indicated a potent shortwave trough
over western south Dakota which was moving into and flattening out
the ridge over the upper Midwest. Plentiful cloud cover was seen
ahead of this trough across Iowa as a front was settled in from
south central Iowa into northern Illinois. A few showers had
developed along this boundary by mid afternoon, with areas to the
south seeing an extensive cumulus field.

&&

.SHORT TERM...(This Evening through Sunday)
ISSUED AT 312 PM CDT Sat Jun 17 2017

Today's forecast focus is on thunderstorm chances yet this
afternoon and this evening. Beyond this evening, cooler weather is
in store for the area following the passage of a cold front.

The frontal boundary that is currently located from south central
Iowa through near KCID to KRFD will be the focus of thunderstorm
activity over the next 6 hours.

The shortwave trough over South Dakota will quickly shift east
into Iowa through 06Z tonight. Ahead of this disturbance, deep
layer shear will increase as has been ongoing already across the
region as 19Z mesoanalysis from SPC indicates 0-6km shear values
now approaching 40kts across much of Iowa from 20kts as was being
measured earlier today. Still questioning when the cap will break
to see if storms can tap into the 2000-3500 J/kg of surface based
CAPE. Forecast soundings indicate this will occur around 21Z.
Assuming this plays out and initiation occurs in the next several
hours thoughts are that cells will be able to organize and
strengthen, keeping a severe threat for the southeast 1/3 to 1/2
of the forecast area. How widespread the threat will be remains to
be seen as cells may be more isolated to scattered in nature.

Later this evening as the shortwave moves closer bringing more
significant forcing, activity will likely increase, but by this
time, the front will have moved south far enough and low level
forcing is focused into portions of Missouri into western to
southwest Illinois, so expectations are for the large line of
significant to severe storms that develops to be south of the
forecast area. While an isolated tornado cannot be ruled out, the
primary threats with these storms will be damaging winds and
large hail.

If the initial storms are slower moving or if
there are any training storms, there is potential for heavy rain
as precipitable water values of 1.7 to 1.9 inches are being
observed in the area of concern.

After the front moves through, the airmass will be much changed
with much cooler and drier air taking residence over the area.
Look for highs only in the mid 70s to around 80 degrees with
dewpoints dropping into the 50s and low 60s to make tomorrow feel
much different than the past week. There will be another impulse
of mid-level energy moving across the region on Sunday late
morning through afternoon, so may see enough lift to get some
isolated to scattered showers. Don't expect much rainfall with any
of this activity, but is enough of a chance to add in a mention of
rain and perhaps an isolated thunderstorm in the afternoon.

.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 312 PM CDT Sat Jun 17 2017

A cool down will be seen for the start of the work week with
temperatures rising back to or above normal the second half of the
week. The overall pattern will see numerous disturbances moving
through in the flow aloft that have the potential to create
periods of active weather.

Quiet and dry conditions will be seen Sunday night as high pressure
quickly moves through the Midwest.

On Monday, an upper level disturbance will move through the area.
Moisture is somewhat limited but there may be just enough to
generate some showers and a few thunderstorms. Temperatures will
average below normal.

Monday night looks to be quiet as another high pressure quickly
moves through the Midwest.

Another fast moving upper level disturbance will move through the
area on Tuesday. Moisture is very limited and the forcing is weak.
However, daytime heating may be just enough to generate some rain
showers.

Tuesday night on...

Tuesday night quiet and dry conditions will be seen across the area
as another high pressure moves through the Midwest.

On Wednesday, mainly dry conditions will be seen across the area. A
weak disturbance will move through in the flow aloft. The model
consensus has a slight chance to chance pops for areas north of
highway 30.

Wednesday night/Thursday, a more substantial upper level disturbance
will move through the area in combination with returning moisture.
Internally, the models are suggesting an organized thunderstorm
complex will develop across Iowa and move generally east or east
northeast. Where the thunderstorm complex develops and tracks will
be the key to the overall forecast. Right now the model consensus
has chance to likely pops for Wednesday night and slight chance pops
in the far east and south on Thursday for lingering precipitation.

Thursday night into Friday night the models diverge somewhat on
their respective solutions as to what will occur. There is loose
agreement that several rounds of rain will be possible in the form
of organized thunderstorm complexes. Right now the model consensus
has slight chance to chance pops for the entire area.

On Saturday, the model consensus has dry conditions for the area as
high pressure moves through the Midwest.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
ISSUED AT 650 PM CDT Sat Jun 17 2017

Brief preiods of MVFR conditions are possible until 18/04Z mostly at
MLI and BRL terminals due to thunderstorms. Skies will clear with northwest
and VFR conditions at all terminals by around daybreak or earlier as
a cool front passes with winds gusting 10 to 20 kts during the day
on Sunday.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SYNOPSIS...Brooks
SHORT TERM...Brooks
LONG TERM...08
AVIATION...Nichols
Hazardous weather outlook, Jun 17, 10:27 AM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1027 AM CDT Sat Jun 17 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-181530-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1027 AM CDT Sat Jun 17 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

The Storm Prediction Center has an enhanced risk of severe
thunderstorms south of a Wayland, Missouri to Roseville, Illinois
line. To the north of this line there is a slight risk. A rather
strong cold front will be pushing southeast across the area late
this afternoon and evening, providing the trigger for severe
thunderstorms. The primary threat will be very damaging winds up
to 80 mph, hail up to golf ball size and isolated tornadoes. A
secondary threat is isolated flash flooding, especially in
locations that have received heavy rainfall the past couple of
days.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Wednesday night through Friday, periodic rounds of thunderstorms
are expected with a quasi-stationary frontal boundary over the
Midwest. There is the potential for severe thunderstorms but there
is low confidence in timing of these storms this far out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible from 3 pm to 11 pm this afternoon
and evening generally in areas south of a Sigourney, Iowa to
Clinton, Iowa to Milledgeville, Illinois line.

Brooks

In the hours before

Local storm report, Jun 17, 6:09 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
609 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             NE MUSCATINE            41.42N 91.07W
06/17/2017  M1.25 INCH       MUSCATINE          IA   PUBLIC

            SOME A LITTLE LARGER THAN HALF DOLLAR.HAIL LASTED FOR 7
            MINUTES.

0557 PM     TSTM WND DMG     NE MUSCATINE            41.42N 91.07W
06/17/2017                   MUSCATINE          IA   PUBLIC

            SMALL TREE BLOWN OVER. ESTIMATED WIND SPEED OF 65 MPH.

&&

DC
Local storm report, Jun 17, 6:21 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
621 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             NICHOLS                 41.48N 91.31W
06/17/2017  E1.00 INCH       MUSCATINE          IA   PUBLIC

&&

BROOKS
Local storm report, Jun 17, 6:55 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
655 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             ROCK FALLS              41.77N 89.69W
06/17/2017  M1.00 INCH       WHITESIDE          IL   TRAINED SPOTTER

            PASSED ALONG BY NWS CHICAGO

0651 PM     HAIL             SE ROCK FALLS           41.77N 89.69W
06/17/2017  M1.00 INCH       WHITESIDE          IL   TRAINED SPOTTER

&&

DC
Local storm report, Jun 17, 6:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HEAVY RAIN       2 NE FREEPORT           42.31N 89.61W
06/17/2017  M1.00 INCH       STEPHENSON         IL   TRAINED SPOTTER

            OCCURRED IN 20 MIN.

&&

BROOKS
Local storm report, Jun 17, 7:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
705 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HEAVY RAIN       3 ENE ROCK FALLS        41.80N 89.64W
06/17/2017  M1.41 INCH       WHITESIDE          IL   TRAINED SPOTTER

            TOTAL IN 30 MINTUES

&&

DC
Local storm report, Jun 17, 7:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             NNE MEMPHIS             40.46N 92.17W
06/17/2017  M0.25 INCH       SCOTLAND           MO   TRAINED SPOTTER

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:53 PM CDTSevere Thunderstorm WarningDVNClark52 min
Jun 17, 8:04 PM CDTSevere Thunderstorm WarningDVNClark, Scotland41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.